MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50325
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified procedure, an advance 14 lp low profile balloon catheter's balloon leaked.A cook 6-french sheath was used during the procedure.The anatomy was not tortuous or calcified.The balloon was advanced to the 85% stenosed target lesion within the middle anterior tibial artery.Another manufacturer's pressure pump was used to inflate the balloon one time, to an unknown pressure, for three minutes; however, imaging showed that the "first" section of the balloon did not fully expand, and leakage of contrast was noted from the balloon.The device was removed from the patient and the balloon was found to be damaged and leaking.The balloon was not inflated within a stent.Another device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter's customer name and address= address line 2: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: annex a summary of event: as reported, during an unspecified procedure, an advance 14 lp low profile balloon catheter's balloon leaked.A cook 6-french sheath was used during the procedure.The anatomy was not tortuous or calcified.The balloon was advanced to the 85% stenosed target lesion within the middle anterior tibial artery.Another manufacturer's pressure pump was used to inflate the balloon one time, to an unknown pressure, for three minutes; however, imaging showed that the "first" section of the balloon did not fully expand, and leakage of contrast was noted from the balloon.The device was removed from the patient and the balloon was found to be damaged and leaking.The balloon was not inflated within a stent.Another device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), drawings, specifications, and quality control procedures were conducted during the investigation.A visual examination and functional test of the complaint device was also conducted.The complaint device was returned to cook for investigation.The balloon leaked through a pinhole near the distal marker band.Cook reviewed the device history record (dhr).The dhr for the complaint lot found no relevant non-conformances.Two sub-assembly lots recorded two non-conformances, however, all non-conforming product was scrapped.A search of complaint history shows no additional complaints reported for this product lot.The device history record review provides evidence to support that the device was manufactured to specification.There is no evidence of nonconforming product in-house or in the field.The product ifu provided the following information: warnings: do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressure.A review of relevant manufacturing and quality control documents were conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has concluded that a component failure unrelated to the manufacture or design of the device contributed to this failure mode.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16751576
Report Number1820334-2023-00439
Device Sequence Number8626941
Product Code LIT
UDI-Device Identifier10827002503257
UDI-Public(01)10827002503257(17)240604(10)14006678
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2024
Device Model NumberG50325
Device Catalogue NumberPTAX4-14-170-2.5-16
Device Lot Number14006678
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APT PRESSURE PUMP; COOK KCFW-6.0-38-70-RB-RAABE SHEATH
Patient Age73 YR
Patient SexMale
Patient Weight63 KG